joviony

Forum Replies Created

Viewing 12 posts - 1 through 12 (of 12 total)
  • Author
    Posts
  • in reply to: Hi Everyone #96541
    joviony
    Participant

    There’s no “observation time” with this cancer.

    in reply to: Hi From Puerto Rico #96494
    joviony
    Participant

    I lost my wife two  weeks ago.

    She went downhill very fast, she developed ascites, her blood pressure dropped, causing renal failure that didnt respond  to dialisys.

    She went down peacefully and didnt suffer.

    Our oncologist told me that CC and pancreatic cancer are like “cousins” and that medicine is  way behind in finding effective treatment

    I would  like to thank allof you for  the advise and words of encouregement.

    in reply to: Hi From Puerto Rico #96302
    joviony
    Participant

    Update on my wife:

    The results from  the latest  scan from early this month were not good at all.  The tumors on  the liver all grew,  its now extrahepatic  and

    it shows two  small  nodules in the lungs,  and a lytic lesion  in the spine.   Clearly the TACE embolization didnt work,  that means two

    months passed (August and September) without virtually no  treatment, and the Gemcitabine regimen she received  from  October to November also  didnt worked.  She started last week with FOLFOX, so  were  hoping that it does  something other than the dreaded side effects.  Most  of the time her lower back hurts.   Were looking at options in  the US at least for a  second  opinion.

    in reply to: Hi From Puerto Rico #95910
    joviony
    Participant

    Hi ,  just wanted to give an update of my wife

    after 9 and a half rounds of gen/cis, she did a chemoembolization late august in which the radiologist told us he was  very agressive treating the tumor. She had a strong pain after the procedure in which the radiologist said it was as a result  of the procedure the liver becomes  inflamed.  September was a wasted month since Puerto Rico we got hit hard with two  hurricanes,  and the treatment were delayed and she became  anxious because she started having pain in the side.   Thankfully  she started chemo again on the first week  of october, but instead of gen/cis she got only Gemzar but this time for three straight weeks with a week for  rest.  The doctor removed Cisplatin due to  the neurophaty that was bothering her.  She’s having  a scan in November so were crossing  fingers that the embolization and the new chemo  regimen works. The 26th marks the one year anniversary of  diagnosis and  if God permits im  hoping for many  more  years with us.

    in reply to: Hi From Puerto Rico #93704
    joviony
    Participant

    I checked with my wife, youre right Marion I should have said 6 weeks instead of months. Lot sooner. As for molecular testing none of the doctors have mentioned that to us, so next appointment I will inquire about that. So we hope we can achieve something with that.

    in reply to: Hi From Puerto Rico #93701
    joviony
    Participant

    So, today we met the transplant surgeon who performed the laparoscopy on my wife last october, and was impressed by the way the chemo is working but told us he still could not operate because there is still a small tumor on the left lobe.
    He explained to us that after the operation she can not receive chemo for six months and that it would be dangerous to leave the remaiming tumor untreated for that long. So the plan is to continue chemo, on july the appointment with the radiologist to see if the embolization is feasible, another PET, Andif the tumor on the left side disappears, then operate. At least thats the best case scenario. The oncologist had to decrease the dose of cisplatin 15% due to neurophaty that has been the worst side effect so far

    Keep Fighting

    in reply to: Hi From Puerto Rico #93698
    joviony
    Participant

    Hello There,! After 6 rounds of chemo (gemzar/cisplatin) CT scan showed (and I quote the radiologist ) “significant shrinkage” of the tumors in the liver , and complete calcification of the tumor that was on the manubrium. Next step would be to consult an interventional radiologist to start on something called chemoembolization. In the meantime, she will receive another round of gem/cis and when the chemoembolization starts she will receive only Gemzar for “manteinance” . Thats good news for us, I know the war is far from over but we’re happy and loving life for once. Worse side effects are nausea, getting worse each round (threw up in the hospital during the last round) and platelets sometimes fall but in a couple of days they return back to normal. But the weirdest side effect is that for two months she has not been menstruating , we’re told that its caused by the chemo. (and no, she;s not pregnant :) What has been the experience with this treatment? Chemoembolization?

    in reply to: Hi From Puerto Rico #93695
    joviony
    Participant

    The transvaginal ultrasound came clean, so I guess its pretty sure were dealing with intrahepatic cc.
    she started round 4 last monday, so the plan is at least two more rounds of gen/cis until the next scans and to determine next course of action. She’s eating lots of fruits, vegetables, soups, tea, lots of vitamin c, milk thistle, beta glucans, elderberry, soursop, and she;s hooked with Lemonheads, helps with the metallic taste in her mouth caused by Genzar

    in reply to: Hi From Puerto Rico #93693
    joviony
    Participant

    the oncologist said that if gem/cis doesnt work then we change treatment. which one we havent had that discussion yet.

    in reply to: Hi From Puerto Rico #93691
    joviony
    Participant

    After three rounds of chemo, (Gemzar/Cisplatin) ct showed that the tumors did not shrink, but neither did they grow, they remained stable. Not the news I wanted to hear but definitely stable is better than progression. But the radiologist that saw the CT told us that the tumors dont look as typical cholangiocarcinoma tumors.
    The patology report said that the two most possible primary sites are pancreobilliary or to a less extent, mullerian system. The PET scan showed no activity “glow” in that area but we wanted to be 100% free of doubt so the onc ordered a transvaginal ultrasound. In the meantime, at least three more round of chemo till the next scans. Typical side effects (nausea, specially with the cisplatin, hair loss, some weakness) but generally she;s feeling well. The liver enzymes are in normal range except the ALP that is high but the onc says that its caused by the chemo.

    in reply to: Port Pain #94174
    joviony
    Participant

    Yes, yersterday the onc. and the nurse looked at her and they both said the area where the port is looks fine and theres nothing to worry about. So the discomfort is normal I guess

    in reply to: Hi From Puerto Rico #93688
    joviony
    Participant

    Hi
    Thanks for the kind words I appreciate it.
    They did a biopsy, something about inmunohistochemical stains, and a Inmunophenotype profile to look for a exact site of origin, that says most likely pancreobiliary system. But the CT scan showed no masses in the pancreas.

Viewing 12 posts - 1 through 12 (of 12 total)
©2017 - All Rights Reserved, Cholangiocarcinoma Foundation